Ask an expert
Question

13 Jan 2003

Sudden Allergy and I can not lose weight after cortizone
In February 2002 I bought a slimming mixture from a chemist. I used it for 10 weeks and lost
7.7 kg when I stopped I had a bad allergic reaction and landed up in hospital (ICU).

Since then I have been numerous doctors and allergy clinic in Wilge Heuwel. I was on Cortizone for two months then only on Telfast and Atarax. They determined that I am allergic to Salicilates. Mainly Aspirin.

I picked up 11.5kg in this time and have tried franticly to shed them but to no availe.

I was wondering if you had some advice on this. What I could try or what I will need to do.

Your oppion will be appreciated.

Regards


Melanie
Answer 358 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Melanie
I am sorry to hear about your health problems. This once again underlines the potential dangers of taking slimming pills and products that may contain ingredients that have a negative effect on health. In view of your rather complex allergy, I would suggest that you consult a clinical dietitian (phone (012) 998-5650 (mornings) for the name of your nearest dietitian), who will work out a slimming diet that takes your sensitivity to salicylates into account.
Take care
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.